Electronic Communications in Probability

About the constants in the Fuk-Nagaev inequalities

Emmanuel Rio

Full-text: Open access


In this paper we give efficient constants in the Fuk-Nagaev inequalities. Next we derive new upper bounds on the weak norms of martingales from our Fuk-Nagaev type inequality.

Article information

Electron. Commun. Probab., Volume 22 (2017), paper no. 28, 12 pp.

Received: 21 March 2017
Accepted: 5 May 2017
First available in Project Euclid: 16 May 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60E15: Inequalities; stochastic orderings

Tchebichef-Cantelli’s inequality Bernstein’s inequality Bennett’s inequality Fuk-Nagaev’s inequality Rosenthal’s inequality martingales

Creative Commons Attribution 4.0 International License.


Rio, Emmanuel. About the constants in the Fuk-Nagaev inequalities. Electron. Commun. Probab. 22 (2017), paper no. 28, 12 pp. doi:10.1214/17-ECP57. https://projecteuclid.org/euclid.ecp/1494921750

Export citation


  • Bercu, B., Delyon, B. and Rio, E. Concentration inequalities for sums and martingales. SpringerBriefs in Mathematics. Springer, Cham, 2015. x+120 pp.
  • Carothers, N. and Dilworth, S. Inequalities for sums of independent random variables. Proc. Amer. Math. Soc. 104, no. 1, 221–226 (1988).
  • Dedecker, J., Gouëzel, S. and Merlevède, F. Large and moderate deviations for bounded functions of slowly mixing Markov chains. hal-01347288 (2016).
  • Dubins, L. and Gilat, D. On the distribution of maxima of martingales. Proc. Amer. Math. Soc. 68, no. 3, 337–338 (1978).
  • Fan, X., Grama, I. and Liu, Q. Deviation inequalities for martingales with applications. J. Math. Anal. Appl. 448, no. 1, 538–566 (2017).
  • Fuk, D. Certain probabilistic inequalities for martingales. Sibirsk. Mat. Z. 14, 185–193 (1973).
  • Figiel, T., Hitczenko, P., Johnson, W., Schechtman, G. and Zinn, J. Extremal properties of Rademacher functions with applications to the Khintchine and Rosenthal inequalities. Trans. Amer. Math. Soc. 349, no. 3, 997–1027 (1997).
  • Nagaev, S. Large deviations of sums of independent random variables. Ann. Probab. 7, no. 5, 745–789 (1979).
  • Pinelis, I. An Optimal Three-Way Stable and Monotonic Spectrum of Bounds on Quantiles: A Spectrum of Coherent Measures of Financial Risk and Economic Inequality. Risks 2, no. 3, 349–392 (2014).
  • Pinelis, I. Exact Rosenthal-type bounds. Ann. Probab. 43, no. 5, 2511–2544 (2015).
  • Rio, E. Théorie asymptotique des processus aléatoires faiblement dépendants (French). Mathématiques & Applications 31. Springer (2000).
  • Rockafellar R. and Uryasev, S. Optimization of conditional value-at-risk. Journal of Risk 2, 21–42 (2000).